Alert archive / Florida / Red Flag Warnings in 2022

Red Flag Warning 3, NWS Miami, FL

April 9, 20227 counties in Florida

NWS Miami, FL issued this red flag warning at Apr 9, 2022, 2:45 AM EDT for 7 counties in Florida. It took effect at Apr 9, 2022, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2022, 2:45 AM EDT (06:45 UTC)
In effect from
Apr 9, 2022, 12:00 PM EDT
Expired
Apr 9, 2022, 8:00 PM EDT
In force
8 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 6.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2022-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2022-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1835 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

347 
WWUS82 KMFL 090645
RFWMFL

Urgent - Fire Weather Message
National Weather Service Miami FL
245 AM EDT Sat Apr 9 2022

FLZ270-370-090745-
/O.CAN.KMFL.FW.A.0001.220409T1600Z-220410T0000Z/
Northern Collier County-Southwest Collier County-
245 AM EDT Sat Apr 9 2022

...FIRE WEATHER WATCH IS CANCELLED FOR LOW HUMIDITY...ROBUST 
WINDS...AND HIGH ERC VALUES FOR FIRE WEATHER ZONES 270 AND 370...

The National Weather Service in Miami has cancelled the Fire
Weather Watch. 

Low humidity and robust winds this afternoon and evening could 
lead to critical fire weather conditions across most of southern 
Florida.

$$

FLZ068-071>075-163-166>168-170-172>174-263-266-267-100000-
/O.UPG.KMFL.FW.A.0001.220409T1600Z-220410T0000Z/
/O.NEW.KMFL.FW.W.0003.220409T1600Z-220410T0000Z/
Metro Palm Beach-Inland Broward-Metro Broward-Inland Miami-Dade-
Metro Miami-Dade-Mainland Monroe-Glades County Lake Region-
Hendry County Lake Region-Palm Beach County Lake Region-
Coastal Palm Beach-Big Cypress Preserve-Coastal Broward-
Coastal Miami-Dade-Far South Miami-Dade-Glades County-
Hendry County-Inland Palm Beach County-
245 AM EDT Sat Apr 9 2022

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING FOR LOW HUMIDITY...ROBUST WINDS...AND HIGH ERC VALUES FOR
FIRE WEATHER ZONES 068...071...072...073...074...075...163... 
166...167...168...170...172...173...174...263...266 AND 267...

The National Weather Service in Miami has issued a Red Flag
Warning...which is in effect from noon today to 8 PM EDT this
evening. The Fire Weather Watch is no longer in effect. 

* Affected area...fire weather zones 068...071...072...073...
  074...075...163...166...167...168...170...172...173...174...
  263...266...and 267. 

* Wind...15 to 20 mph with higher gusts.

* Humidity...Minimum values of 25 to 35 percent.

* ERC...27 to 36.

* Impacts...any fires that develop will likely see extreme fire 
  behavior. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

RAG
3 follow-up statements
784 
WWUS82 KMFL 091248
RFWMFL

Urgent - Fire Weather Message
National Weather Service Miami FL
848 AM EDT Sat Apr 9 2022

FLZ068-071>075-163-166>168-170-172>174-263-266-267-100000-
/O.CON.KMFL.FW.W.0003.220409T1600Z-220410T0000Z/
Metro Palm Beach-Inland Broward-Metro Broward-Inland Miami-Dade-
Metro Miami-Dade-Mainland Monroe-Glades County Lake Region-
Hendry County Lake Region-Palm Beach County Lake Region-
Coastal Palm Beach-Big Cypress Preserve-Coastal Broward-
Coastal Miami-Dade-Far South Miami-Dade-Glades County-
Hendry County-Inland Palm Beach County-
848 AM EDT Sat Apr 9 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING FOR LOW HUMIDITY...ROBUST WINDS...AND HIGH ERC
VALUES FOR FIRE WEATHER ZONES 068...071...072...073...074...075...
163... 166...167...168...170...172...173...174...263...266 AND
267...

* Affected area...fire weather zones 068...071...072...073... 
  074...075...163...166...167...168...170...172...173...174... 
  263...266 and 267. 

* Wind...15 to 20 mph with higher gusts.

* Humidity...Minimum values of 30 to 35 percent.

* ERC...27 to 36.

* Impacts...any fires that develop will likely see extreme fire 
  behavior. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

$$
515 
WWUS82 KMFL 091752
RFWMFL

Urgent - Fire Weather Message
National Weather Service Miami FL
152 PM EDT Sat Apr 9 2022

FLZ068-071>075-163-166>168-170-172>174-263-266-267-100000-
/O.CON.KMFL.FW.W.0003.000000T0000Z-220410T0000Z/
Metro Palm Beach-Inland Broward-Metro Broward-Inland Miami-Dade-
Metro Miami-Dade-Mainland Monroe-Glades County Lake Region-
Hendry County Lake Region-Palm Beach County Lake Region-
Coastal Palm Beach-Big Cypress Preserve-Coastal Broward-
Coastal Miami-Dade-Far South Miami-Dade-Glades County-
Hendry County-Inland Palm Beach County-
152 PM EDT Sat Apr 9 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR LOW HUMIDITY...ROBUST WINDS...AND HIGH ERC VALUES FOR FIRE
WEATHER ZONES 068...071...072...073...074...075... 163... 166...
167...168...170...172...173...174...263...266 AND 267...

* Affected area...fire weather zones 068...071...072...073... 
  074...075...163...166...167...168...170...172...173...174... 
  263...266 and 267. 

* Wind...15 to 20 mph with higher gusts.

* Humidity...Minimum values of 30 to 35 percent.

* ERC...27 to 36.

* Impacts...any fires that develop will likely see extreme fire 
  behavior. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

$$
485 
WWUS82 KMFL 092345
RFWMFL

Urgent - Fire Weather Message
National Weather Service Miami FL
745 PM EDT Sat Apr 9 2022

FLZ068-071>075-163-166>168-170-172>174-263-266-267-100045-
/O.EXP.KMFL.FW.W.0003.000000T0000Z-220410T0000Z/
Metro Palm Beach-Inland Broward-Metro Broward-Inland Miami-Dade-
Metro Miami-Dade-Mainland Monroe-Glades County Lake Region-
Hendry County Lake Region-Palm Beach County Lake Region-
Coastal Palm Beach-Big Cypress Preserve-Coastal Broward-
Coastal Miami-Dade-Far South Miami-Dade-Glades County-
Hendry County-Inland Palm Beach County-
745 PM EDT Sat Apr 9 2022

...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING FOR LOW
HUMIDITY...ROBUST WINDS...AND HIGH ERC VALUES FOR FIRE WEATHER
ZONES 068...071...072...073...074...075... 163... 166... 167...
168...170...172...173...174...263...266 AND 267...

Relative humidity values are gradually increasing this evening at
the same time winds across the area are also decreasing. Thus, 
the red flag warning will expire as expected at 8pm. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 9, 1:19 AM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 9, 1:19 AM EDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Miami FL
119 AM EDT Sat Apr 9 2022

.AVIATION(06Z TAFS)...
Prevailing VFR conditons are expected through the TAF period. NW
winds continue and will increase and become gusty after sunrise
this morning. Winds will then once again lighten after sunset
tomorrow and begin veering more northerly by the end of the
period. No rain is expected through the forecast period.

&&

PREV DISCUSSION... (Issued 319 PM EDT Fri Apr 8 2022)

DISCUSSION...

Short Term (Today Through Saturday)...

The earlier cold front has cleared the area and cooler and
noticeably drier air is filtering into South Florida. The 850mb
front is lagging behind the surface front maintaining some cloud
cover temporarily over the area (along with high clouds associated
with the jet placement just to our north). However,  much of the
lower cloud cover will dissipate NW-SE (probably by the time you are
reading this) this afternoon as the 850mb boundary passes leaving us
with just some patchy cirrus for the remainder of the afternoon.
Relative humidities will likely dip below 40% over portions of the
area this afternoon, a stark contrast to the warm and muggy airmass
that prevailed much of the week.

A dry night is expected with low temperatures dipping well into the
50s over the much of the Interior while areas closer to the coast
will remain in the low 60s. On Saturday a potent shortwave will dive
SEwrd into the FL Peninsula as it pivots around the southern
periphery of the longwave eastern US trough. Although we may see a
subtle increase in cloud cover with this feature the low-lvls will
be sufficiently dry that we will remain precipitation-free. There
will also be an uptick in WNW winds with a reinforcing shot of cold
advection Saturday afternoon. Saturday's highs should run in the
upper 70s to lower 80s, with rather low relative humidities expected
once again.

Long term (Tonight through Wednesday):

Models show expanding high pressure across the GOMEX for the start
of the long term, bringing generally northerly to northwesterly
winds across SoFlo. Expect cooler/drier air advection during the
weekend with increasing fire weather concerns due to decreasing dew
points and RH values. Coldest morning temps should happen Sunday
morning with lows in the 60s for the east coast, and down into the
upper 40s to low 50s around the Lake region.

The high pressure center gradually migrates east, reaching the west
Atlantic early next week. Winds over the area respond by veering to
the E/ESE by Monday. This will result in warmer air and moisture
filtering from the Atlantic, causing temps to gradually warming up,
and bringing increasing chances of showers for the earlier portion
of next week.

AVIATION(18Z TAFS)...

VFR conditions will prevail through the TAF period. NW winds gusting
to 15-20kts will relax to 5-10kts after sunset today. W-WNW winds
will increase again during the day on Saturday, with gusts up to
25kts possible in the afternoon.

MARINE...

Breezy northwesterly winds continue over area waters, with
cautionary conditions currently ongoing. Brief periods of SCA
conditions will be possible over both the Gulf and northern Atlantic
waters this afternoon but duration looks too brief to issue an
advisory at this time. Another surge of W-NW winds on Saturday may
result in hazardous marine conditions particularly over the Gulf
waters and northern Atlantic waters where SCA conditions will be
possible.

BEACHES...

A westerly component to the low-lvl flow will maintain a high risk
of rip currents for the Collier County beaches on Saturday while the
rip current risk remains low over the east coast. The mean flow will
shift more easterly Sunday into early next week which will result in
an increasing risk on the east coast and a decreasing risk for the
Gulf beaches.

FIRE WEATHER...

With drier air filtering into the region behind the earlier cold
front, RHs will be dropping into the 30s on Friday and Saturday
nearing critical thresholds with 20-ft winds also nearing critical
thresholds. We are leaning on the lower end of dewpoint guidance
with increased vertical mixing as guidance often runs high in these
setups (particularly bias-corrected guidance). ERCs are also
forecast to be elevated across much of South Florida through the
weekend. Given these ingredients, a Fire Weather Watch is in place
for Saturday afternoon through the evening for the majority of South
Florida.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            58  78  66  81 /   0   0   0   0
West Kendall     54  79  62  82 /   0   0   0   0
Opa-Locka        56  77  64  81 /   0   0   0   0
Homestead        56  77  65  80 /   0   0   0   0
Fort Lauderdale  58  77  67  80 /   0   0   0   0
N Ft Lauderdale  56  75  65  79 /   0   0   0   0
Pembroke Pines   55  77  63  81 /   0   0   0   0
West Palm Beach  54  75  62  79 /   0   0   0   0
Boca Raton       56  76  65  80 /   0   0   0   0
Naples           54  82  61  88 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Fire Weather Watch from noon EDT today through this evening for
     FLZ068-071>075-168-172>174.

     High Rip Current Risk through Sunday morning for FLZ069.

AM...GM...None.
&&

Update/Aviation...Rizzuto
Tonight/Sunday and Marine...AR
Sunday Night through Saturday...Carr

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 8, 3:34 PM EDT, 11 hours 11 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
334 PM EDT Fri Apr 8 2022

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
091345-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
334 PM EDT Fri Apr 8 2022

...Gulf Beaches: High Rip Current Risk...
...Inland: Enhanced Fire Weather Risk...
...Deteriorating Marine Conditions This Weekend...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Rip currents: There is a high risk of rip currents along the Gulf
beaches of Collier County.

Fire Weather: There will be enhanced fire weather conditions during
the rest of today due to low relative humidity across inland
portions of southern Florida. However, critical wind thresholds are
not expected to be met.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Low humidity and robust winds on Saturday could lead to critical fire
weather conditions across most of southern Florida. A Fire Weather
Watch is in effect for Saturday afternoon and evening.

An elevated rip current risk will persist along the Gulf beaches
through at least the weekend. Returning easterly flow next week could
allow for an increasing rip current risk for the Atlantic beaches
while the risk decreases along the Gulf beaches.

Marine conditions will deteriorate as winds increase and seas build
this weekend. Small Craft Advisories may become necessary.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 2:39 AM EDTSmall Craft AdvisoryMFL31 hr

Nearby

Red Flag Warnings in Florida, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.